Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 2, 2012, 6:13 PM CDT for Outagamie County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2012, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 2, 2012, 6:42 PM CDT
- In force
- 29 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Outagamie County, WI
The radar
The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
249 WUUS53 KGRB 022313 SVRGRB WIC087-030015- /O.NEW.KGRB.SV.W.0058.120702T2313Z-120703T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 613 PM CDT MON JUL 2 2012 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN... * UNTIL 715 PM CDT * AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF NEW LONDON TO 9 MILES EAST OF LAKE POYGAN...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... APPLETON...BLACK CREEK...MEDINA...HORTONVILLE...STEPHENSVILLE... SHIOCTON...GREENVILLE AND BINGHAMTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4454 8873 4444 8831 4425 8829 4424 8873 TIME...MOT...LOC 2313Z 283DEG 19KT 4444 8867 4419 8865 WIND...HAIL <50MPH 1.00IN $$ TH
1 follow-up statement
438 WWUS53 KGRB 022342 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 642 PM CDT MON JUL 2 2012 WIC087-022352- /O.CAN.KGRB.SV.W.0058.000000T0000Z-120703T0015Z/ OUTAGAMIE WI- 642 PM CDT MON JUL 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR OUTAGAMIE COUNTY IS CANCELLED... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4454 8873 4444 8831 4425 8829 4424 8873 TIME...MOT...LOC 2342Z 283DEG 19KT 4441 8846 4416 8844 $$ TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 5:23 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 2, 5:23 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 523 PM CDT MON JUL 2 2012 .UPDATE... ISOLATED SEVERE WITH MAINLY HAIL FIRED UP ALONG A BOUNDARY FROM NEW LONDON TO SHAWANO. ANTICIPATE MORE STORMS WILL FIRE UP IN THIS SAME VICINITY THE NEXT HOUR OR TWO. AS THESE STORMS TRACK FURTHER EAST...RADAR IS SHOWING A DECREASING TREND. TDH && .PREV DISCUSSION...ISSUED AT 400 PM CDT MON JUL 2 2012... SHORT TERM...TONIGHT AND TUESDAY. COMBINATION OF WARM FROM LIFTING NORTH ACROSS CENTRAL WISCONSIN...INCREASING INSTABLITY AND WEAK UPPER-LEVEL DISTURBANCES MOVING ACROSS THE STATE FROM MINNESOTA HAVE COMBINED TO GENERATE A FEW ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE AFTERNOON. SHORT-TERM MODELS HAVE STRUGGLED WITH TIMING AND LOCATION OF SCATTERED CONVECTION LATE THIS AFTERNOON AND INTO THE EVENING. FEEL BEST CHANCE FOR SCATTERED ACTIVITY FOR LATE THIS AFTERNOON INTO THE EARLY EVENING WILL BE ALONG WARM FRONT CURRENTLY LIFTING NORTHEAST ACROSS CENTRAL WISCONSIN TO THE FOX VALLEY. RADAR IMAGERY INDICATES A FEW SCATTERED SHOWERS AND THUNDERSTORMS STILL TRYING TO INITIATE NEAR THE WARM FRONT OVER PARTS OF WAUSHARA NORTH TO SOUTHERN SHAWANO COUNTIES. HRRR HAS ALSO HINTED AT SCATTERED ACTIVITY FORMING IN THIS AREA AS WELL AS FURTHER NORTH INTO CENTRAL WISCONSIN FROM WAUSAU NORTH TO RHINELANDER. FEEL THIS ACTIVITY WILL INCREASE IN AREA COVERAGE SOMEWHAT...THEN DIMINSH AFTER SUNSET. BIG QUESTION WILL BE WHAT HAPPENS AFTER MIDNIGHT AS MODELS OFFER VARIOUS SOLUTIONS FOR POTENTIAL FOR MCS INITIATION OVER THE EASTERN DAKOTAS LATER TONIGHT AND SUBSEQUENT FORWARD PROPAGATION THEREAFTER. ACTIVTY IN THAT AREA THIS AFTERNOON HAS BEEN STRUGGLING...BUT SUSPECT AS LLJ STRENGTHENS AHEAD OF UPSTREAM SHORTWAVE ...ACTIVITY SHOULD GET ORGANIZED THIS EVENING. BEST GUESS IS THAT ANY MCS THAT CAN GET ORGANIZED WILL LIKELY HEAD ESE ACROSS NORTHERN WISCONSIN AFTER MIDNIGHT...THEN PERHAPS TURN MORE SOUTHEAST INTO THE FOX VALLEY BY AROUND 12Z TUESDAY. HAVE HIGHEST POPS OVERNIGHT ACROSS THE NORTH AND TAPPERED TO SLIGHT CHANCES ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA. MAINTAINED CHANCE POPS FOR MAINLY THE NORTHEAST THIRD OF THE FORECAST AREA EARLY TUESDAY AS UPPER-LEVEL DISTURBANCE AND MCS ACTIVITY SWINGS EAST OF THE AREA. AS PARTS OF THE SOUTHERN FORECAST AREA HAVE ALREADY MET HEAT ADVISORY CRITERIA...IN COORDINATIN WITH SURROUNDING OFFICES OPTED TO START EXTENDED HEAT ADVISORY THIS AFTERNOON TO CONTINUE THROUGH MUCH OF THE WEEK. LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...TEMPERATURES AND ASSOCIATED HEAT ADVISORY HEADLINES...AND PCPN CHANCES...ARE THE MAIN FCST CONCERNS. AN EXTENDED PERIOD OF HOT TEMPERATURES SHOULD CONTINUE THROUGH FRIDAY...WITH HEAT INDICES REACHING THE 95-105 RANGE DURING THE AFTERNOONS. FOR PROLONGED EVENTS OF 4 DAYS OR LONGER...WE LOWER THE HEAT ADVISORY THRESHOLD TO 95+...WHICH MAKES THE ISSUANCE OF AN ADVISORY AN EASIER CALL. RIGHT NOW...THE HOTTEST DAY APPEARS TO BE THURSDAY...WITH ACTUAL TEMPERATURES EXPECTED TO REACH 95 TO 100 DEGREES OVER MUCH OF C/EC/NE WI. FORTUNATELY DAYTIME MIXING SHOULD CAUSE DEW POINTS TO DROP INTO THE LOWER TO MIDDLE 60S IN THE SANDY SOIL LOCATIONS...WHICH ARE TYPICALLY ARE WARMEST SPOTS. THIS SHOULD KEEP OUR HEAT INDICES MAINLY BELOW WARNING CRITERIA. THE HEAT ADVISORY WILL CONTINUE THROUGH FRIDAY EVENING...AND GENERALLY COVER AREAS SOUTH OF A LINE FROM WAUSAU TO SHAWANO TO GREEN BAY...EXCLUDING THE LAKESHORE COUNTIES. THE PASSAGE OF A COLD FRONT WILL BRING A REPRIEVE FROM THE HOT TEMPERATURES OVER THE WEEKEND. OUR BEST PCPN CHANCES SHOULD BE ASSOCIATED WITH A COUPLE DIFFERENT COLD FRONTAL PASSAGES...TUESDAY NIGHT AND FRIDAY/FRIDAY NIGHT. CONVERGENCE ALONG THE BOUNDARY ON TUESDAY IS EXPECTED TO BE SHALLOW AND WEAK...WITH LIGHT WESTERLY FLOW EXPECTED AT 925/850 MB. THERE WILL BE CONSIDERABLE INSTABILITY ALONG THE BOUNDARY... BUT GIVEN THE WEAK FORCING...THINK THAT OUR CURRENT 20-30 POPS WILL SUFFICE. EXPECT A LULL IN THE PCPN CHANCES FROM WEDS THROUGH THU NGT...AS AN UPPER LEVEL RIDGE BUILDS OVER THE REGION. CHANCE POPS SEEM WARRANTED WITH THE SECOND FROPA ON FRI/FRI NGT...WITH A RETURN TO DRIER CONDITIONS OVER THE WEEKEND. && .AVIATION...MAINLY VFR CONDITIONS THROUGH TUESDAY. SCATTERED THUNDERSTORMS POSSIBLE OVER PARTS OF THE FOX VALLEY AND CENTRAL WISCONSIN THIS EVENING...THEN AGAIN MAINLY ACROSS NORTHERN WISCONSIN AFTER MIDNIGHT TONIGHT WITH POSSIBLE ORGANIZED CONVECTIVE COMPLEX. ISOLATED TO SCATTERED MVFR CONDITIONS POSSIBLE MAINLY ACROSS THE NORTH WITH ANY MCS ACTIVITY...BUT GIVEN MODEL UNCERTAINLY ON TRACK OF THIS COMPLEX ONLY MENTIONED THUNDER IN RHI TAFS FOR NOW. && .GRB WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 10 PM CDT FRIDAY FOR WIZ030-031-035>039-045- 048-049. &&
Hazardous weather outlook, Jul 2, 4:03 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 403 PM CDT MON JUL 2 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 403 PM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING OVER THE FOX VALLEY...THEN LATER TONIGHT ACROSS NORTHERN WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH DAMAGING WINDS AND HEAVY RAINFALL FOR LATER TONIGHT....ESPECIALLY NORTH OF THE HIGHWAY 29. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL COMBINE TO PRODUCE HEAT INDICES OF 95 TO 105 OVER MUCH OF CENTRAL...EAST CENTRAL AND NORTHEAST WISCONSIN FROM TUESDAY THROUGH FRIDAY. A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS ALONG AND SOUTH OF A LINE FROM WAUSAU TO SHAWANO TO GREEN BAY THROUGH FRIDAY EVENING. PERSONS WORKING OR PLAYING OUTDOORS SHOULD MAKE SURE THEY TAKE BREAKS IN THE SHADE AND HAVE PLENTY OF WATER. ORGANIZERS OF LARGE OUTDOOR ACTIVITIES FOR INDEPENDENCE DAY SHOULD HAVE ADEQUATE WATER AND SHADE FOR THE NUMBER OF PEOPLE THAT ARE EXPECTED. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT AS A WEAK COLD FRONT MOVES ACROSS THE AREA. A FEW OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS AND HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT... BUT IT IS TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO TUESDAY. LMZ521-522-541>543-032115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 403 PM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW STRONG TO SEVERE STORMS WITH GUSTY WINDS COULD MOVE INTO THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT AS A WEAK COLD FRONT MOVES ACROSS THE AREA. A FEW OF THESE STORMS COULD BE SEVERE...WITH STRONG WINDS AND HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND FRIDAY NIGHT... BUT IT IS TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE. INCREASING HUMIDITY MAY LEAD TO AREAS OF DENSE FOG OVER THE COLD NEARSHORE WATERS OF LAKE MICHIGAN DURING THE WORK WEEK. VERY WARM TEMPERATURES ARE EXPECTED THROUGH FRIDAY...WITH INLAND AREAS REACHING THE UPPER 80S AND LOWER 90S AT TIMES. THOSE WITH OUTDOOR PLANS AWAY FROM THE LAKESHORE SHOULD BE PREPARED FOR HOT AND HUMID CONDITIONS. EB/TSK
In the hours before
Local storm report, Jul 2, 4:50 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
450 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL 1 NE CLINTONVILLE 44.62N 88.74W
07/02/2012 M1.50 INCH WAUPACA WI AMATEUR RADIO
0444 PM HAIL CLINTONVILLE 44.61N 88.75W
07/02/2012 M1.00 INCH WAUPACA WI TRAINED SPOTTER
&&
ASHLEYWLocal storm report, Jul 2, 5:08 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 1 W NEW LONDON 44.38N 88.77W
07/02/2012 M0.25 INCH WAUPACA WI TRAINED SPOTTER
DIME SIZE HAIL
&&
ASHLEYWLocal storm report, Jul 2, 5:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
524 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN CLINTONVILLE 44.61N 88.75W
07/02/2012 M1.00 INCH WAUPACA WI TRAINED SPOTTER
ONE INCH OF RAIN IN PAST HOUR.
0505 PM HAIL 2 N NEW LONDON 44.41N 88.75W
07/02/2012 M0.88 INCH WAUPACA WI TRAINED SPOTTER
&&
ASHLEYWLocal storm report, Jul 2, 5:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
547 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL NEW LONDON 44.38N 88.75W
07/02/2012 M1.00 INCH WAUPACA WI LAW ENFORCEMENT
UP TO QUARTER SIZE HAIL.
&&
ASHLEYWLocal storm report, Jul 2, 5:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
553 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL HORTONVILLE 44.33N 88.63W
07/02/2012 M0.25 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
ASHLEYWLocal storm report, Jul 2, 5:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL HORTONVILLE 44.33N 88.63W
07/02/2012 E0.75 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
THThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:48 PM CDT | Heat Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 48 hr |
| Jul 2, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 46 min |
| Jul 2, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 47 min |
| Jul 2, 6:03 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 57 min |
| Jul 2, 6:33 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.